Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Calculation of the regulator of a pure cubic field


Authors: H. C. Williams, G. Cormack and E. Seah
Journal: Math. Comp. 34 (1980), 567-611
MSC: Primary 12A45; Secondary 12A30, 12A50
MathSciNet review: 559205
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A description is given of a modified version of Voronoi's algorithm for obtaining the regulator of a pure cubic field $ Q(\sqrt[3]{D})$. This new algorithm has the advantage of executing relatively rapidly for large values of D. It also eliminates a computational problem which occurs in almost all algorithms for finding units in algebraic number fields. This is the problem of performing calculations involving algebraic irrationals by using only approximations of these numbers.

The algorithm was implemented on a computer and run on all values of $ D\;( \leqslant {10^5})$ such that the class number of $ Q\;(\sqrt[3]{D})$ is not divisible by 3. Several tables summarizing the results of this computation are also presented.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 12A45, 12A30, 12A50

Retrieve articles in all journals with MSC: 12A45, 12A30, 12A50


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1980-0559205-7
PII: S 0025-5718(1980)0559205-7
Article copyright: © Copyright 1980 American Mathematical Society